MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RADIUS M A ADJUSTMENT TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RADIUS M A ADJUSTMENT TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 486619100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 06/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon was removing a pedicle screw and the tip of the driver broke off during a revision update (b)(6) 2016: revision surgery was to remove the screws at l4-s.There was a broken screw at s1.Then tlif l3-l4.The.Reinsert screws from l3-s1 using competitor's screws.
 
Additional Manufacturer Narrative
Lot# 07g515.Method: visual analysis, device history review, complaint history review, risk assesment; result: upon visual inspection, all four prongs at the distal end of the adjustment tool were fractured, confirming the reported event.No other issues were discovered.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The age of the device may have also contributed to the fracture.The device has been in the field for roughly 9 years.Consistent use of the device over time may lead to breakage of the instrument.This is also further confirmed in the ifu, which states "instruments which have experienced extensive use or extensive force are more susceptible to fracture." conclusion: a plausible root cause is user error and/or device age (~9 years).
 
Event or Problem Description
It was reported that; surgeon was removing a pedicle screw and the tip of the driver broke off during a revision.Update 6/22/2016: revision surgery was to remove the screws at l4-s.There was a broken screw at s1.Then tlif l3-l4.The.Reinsert screws from l3-s1 using competitor's screws.

Brand Name
RADIUS M A ADJUSTMENT TOOL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5780594
Report Number0009617544-2016-00276
Device Sequence Number201126
Product Code LXH
UDI-Device Identifier07613327276053
UDI-Public(01)07613327276053
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number486619100
Device Lot Number07G515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1